Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 54, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 3, 2019, 5:13 AM CDT for Lafayette County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2019, 5:13 AM CDT (10:13 UTC)
- Expired
- Sep 3, 2019, 5:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lafayette County, WI
The radar
The Quad Cities radar (KDVN), 122 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.2 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 3:45 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 3, 3:45 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
345 AM CDT Tue Sep 3 2019
.SHORT TERM...
Today...Forecast Confidence is Medium.
A compact, potent low pressure system over northern MN will track
across Lake Superior today. This will bring strong south to
southwest winds to southern WI all day, followed by a wind shift
to the northwest this evening with the passage of a frontal
boundary.
A thunderstorm complex developed out ahead of the main surface low
on the leading edge of a low level jet yesterday and tracked
through the Twin Cities during the evening and across central WI
overnight. Severe parameters are a lot weaker in southern WI, with
lower CAPE and mid level lapse rates, but deep layer shear is
still strong. While the complex continues to weaken, southern WI
still has a risk for wind gusts up to 40 kt, either on the leading
edge of the southern part of the complex, or with a wake low that
seems to be developing.
There is a secondary nose of the low level jet that is pointing
into northeast Iowa and causing scattered thunderstorms to
percolate. This will move eastward through southern WI through mid
morning.
There should be a lull in convection mid to late morning and then
thunderstorms are possible along the front moving through from
northwest to southeast. The chance for thunderstorms is fairly
low due to mid level dry air moving in and surface convergence is
also quite weak.
Tonight through Wednesday... Forecast Confidence is High.
We should see clearing skies in the wake of the front this
evening. West to northwest winds will diminish overnight. High
pressure will spread into the region on Wednesday. Diurnal cumulus
clouds are expected, and high temperatures will only be in the
mid to upper 60s.
.LONG TERM...
Thursday through Friday... Forecast Confidence is Medium.
Thursday will remain quiet but a notch warmer with high pressure
still in control but moving out. Then a shortwave trough will
slide through the Upper Midwest and Great Lakes to bring our next
chance for showers and thunderstorms. It appears the best forcing
will be to our north Thursday night, but warm air advection
warrants the mention for a slight chance over southern WI. The
12z ECMWF has a slower movement, so that would extend the chance
into Friday.
Saturday through Monday... Forecast Confidence is Medium.
Our next chance for storms will arrive Saturday afternoon as an
850mb baroclinic zone sets up over the WI/IL border. That zone may
linger through Monday or slide back south. This is in response to
an amplifying trough over the western U.S. There are differences
between the models with how quickly they break down the ridge
over the eastern Great Lakes.
That western trough should make it to the Upper Great Lakes by mid
week and bring our next chance for showers and storms.
&&
.AVIATION(09Z TAF Update)...
Showers and thunderstorms will gradually exit southern WI from
west to east through mid morning. There should be a lull in the
precip from mid morning through mid afternoon, but MVFR ceilings
are possible during this time. Winds will be strong out of the
south-southwest.
A few storms are possible along a weak front that will slide
through the area during the late afternoon. Look for a wind shift
to the west-northwest and a diminishing trend overnight, along
with clearing skies.
&&
.MARINE...
South to southwest winds will increase quickly this morning, with
gales expected across all but the far southern Lake Michigan open
waters. Gales will be strongest across the north half, with gusts
to 45 knots at times.
Winds will gradually diminish this evening to 35 knot gales,
before winds shift quickly to the northwest as a cold front moves
through. Northwest winds are currently expected to remain just
below gales.
For the open waters, a Small Craft Advisory is in effect. For
now, it appears that winds will remain just below gale force,
though a few marginal gale gusts will be possible.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Gale Warning from 7 AM this morning to 10 PM CDT this evening
for LMZ261-362-364-366-563-565-567-868.
Gale Warning from 10 AM this morning to 10 PM CDT this evening
for LMZ669-671-673-675-870-872-874-876.
Small Craft Advisory until 5 AM CDT Wednesday for LMZ643>646.
&&
Today/Tonight and Aviation/Marine...Cronce
Wednesday through Monday...CronceHazardous weather outlook, Sep 3, 4:01 AM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 401 AM CDT Tue Sep 3 2019 WIZ046-047-051-052-056>060-062>072-040915- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 401 AM CDT Tue Sep 3 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Thunderstorms will roll across southern Wisconsin through mid morning. Gusty winds up to 40 mph are possible. After a lull through mid afternoon, there is a smaller chance for thunderstorms along a front. There is a moderate swim risk at Lake Michigan beaches mainly north of Milwaukee. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a small chance for thunderstorms Thursday night and again Saturday night through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. LMZ643>646-040915- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 401 AM CDT Tue Sep 3 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight Thunderstorms will persist through the morning. There is another chance for storms along a front late this afternoon. Gusty south to southwest winds are expected today. A few gale force gusts are possible. A Small Craft Advisory is in effect. The winds become west to northwest later this afternoon behind a departing cold front, with some higher gusts possible into tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a small chance for thunderstorms Thursday night and again Saturday night through Sunday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-040915- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 401 AM CDT Tue Sep 3 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Thunderstorms will persist through the morning. There is another chance for storms along a front late this afternoon. A Gale Warning is effect for much of Lake Michigan today for strong south to southwest winds. North to northwest winds will be gusty later this afternoon into tonight, but should mainly be below gale force. The strong winds will build higher waves across the lake as this system pushes through. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a small chance for thunderstorms Thursday night and again Saturday night through Sunday. MRC www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 4:06 PM CDT | Special Marine Warning | MKX | 38 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.